Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
espejo1

Weaning off minocycline??!

Recommended Posts

Hey guys!

So...I've been taking RAM 0.1% for 9 weeks. My initial breakout was absolutely terrible and not improving so I started to take mino 2 weeks ago. My breakouts are less severe now (I still have a lot of marks from my past zits and my skin is very oily--But I don't even care about that right now, I just want no pimples and marks!) So I'm assuming the mino is what's helping my breakout lessen in severity right now...but I've heard mino has terrible long-term effects... so I want to ask this one important question!!!!

Has anyone successfully weaned OFF minocycline (after presumably getting clear from it) while on retin-a micro?

or can I please just have weaning-off-minocycline stories in general?? or any advice/suggestions??

like what do people normally do after mino to stay clear and how long do they stay on mino before going off it?

thanks so much! and please...details appreciated...I don't mind reading a lot!

Share this post


Link to post
Share on other sites

i'd love to hear what people have to say about this, i recently started minocycline (oral) and dapsone(topical)(both ~2 weeks ago) and i've been on retin-a micro for a while. it seems to help, and not have the side effects that i encountered while on doxycycline (extreme nausea), but i'm also worried about the long term effects, escecially the possibility of inducing lupus.

Share this post


Link to post
Share on other sites

Well I've been on Atralin (.05 tretinoin) for 9 weeks and have had horrible breakouts from the two week mark on. My derm put me on Solydyn (minocycline) 4 weeks ago but it hasn't helped yet. I'm debating giving up on the atralin even though I wanted to give it the full twelve weeks cause I feel like I'm doing horrible things to my face. As for weaning off mino, I would say take it every other night for a week or so, then every two nights, etc. I would not take it longer than 3 months b/c that is apparently how long it has been tested clinically. I have been very disappointed in the Atralin and so far the mino has done nothing for me.

Share this post


Link to post
Share on other sites

READ THIS. ive been on minocycline for mild facial acne and severe bacne for about a year now. it was phenominal to begin with- my acne was completely gone after about two months and it felt great. however i am becoming resistant to it and it is causing my acne to be wore then it has ever been. good luck.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×